Alert archive / Virginia / Winter Storm Warnings in 2005
Winter Storm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this winter storm warning at Dec 4, 2005, 3:25 PM EST for 4 counties in Tennessee; 7 counties in Virginia. It took effect at Dec 5, 2005, 4:00 AM EST. It was in force for 71 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2005, 3:25 PM EST (20:25 UTC)
- In effect from
- Dec 5, 2005, 4:00 AM EST
- Expired
- Dec 8, 2005, 2:53 AM EST
- In force
- 71 hr
- Issued by
- NWS Morristown, TN
Counties Carter County, TN, Greene County, TN, Johnson County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 101 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMRX 042025 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EST SUN DEC 4 2005 ...HEAYY SNOWFALL POSSIBLE TONIGHT AND CONTINUING INTO MONDAY... .A LOW PRESSURE SYSTEM WILL DEVELOP ACROSS GEORGIA TONIGHT AND MOVE INTO THE CAROLINAS ON MONDAY. THE TRACK OF THIS SYSTEM IS EXPECTED TO BRING COLD AIR SOUTHWARD INTO THE SOUTHERN APPALACHIAN REGION DURING AN ONGOING PRECIPITATION EVENT. THE SNOWFALL SHOULD PEAK DURING THE MORNING HOURS ON MONDAY. TNZ018-043-045-047-VAZ001-002-005-006-008-050430- /O.UPG.KMRX.WS.A.0001.051205T0500Z-051205T2100Z/ /O.NEW.KMRX.WS.W.0002.051205T0900Z-051205T2100Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...JONESVILLE...WISE...GATE CITY...LEBANON... ABINGDON 325 PM EST SUN DEC 4 2005 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY...FOR SOUTHWEST VIRGINIA AND THE NORTHERN MOUNTAINS OF TENNESSEE. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THE SNOW WILL BE MIXED WITH RAIN AND SLEET AT TIMES. INITIAL SNOWFALL WILL LIKELY MELT AS IT CONTACTS THE GROUND. 3 TO 9 INCHES OF SNOWFALL ARE POSSIBLE BY MONDAY AFTERNOON...ESPECIALLY OVER THE HIGHER ELEVATIONS. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TNZ041-072-074-050430- /O.UPG.KMRX.WS.A.0001.051205T0500Z-051205T2100Z/ /O.NEW.KMRX.WW.Y.0001.051205T0900Z-051205T2100Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 325 PM EST SUN DEC 4 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY...FOR THE SMOKY MOUNTAINS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THE SNOW WILL BE MIXED WITH RAIN AND SLEET AT TIMES. INITIAL SNOWFALL WILL LIKELY MELT AS IT CONTACTS THE GROUND. 2 TO 4 INCHES OF SNOWFALL ARE POSSIBLE BY MONDAY AFTERNOON...ESPECIALLY IN THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ012>017-035-042-044-046-050430- /O.NEW.KMRX.WW.Y.0001.051205T0900Z-051205T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... GREENEVILLE...JOHNSON CITY...ELIZABETHTON 325 PM EST SUN DEC 4 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY...FOR THE NORTHERN CUMBERLAND PLATEAU AND THE NORTHERN TENNESSEE VALLEY. THE SNOW WILL BE MIXED WITH RAIN AND SLEET AT TIMES. INITIAL SNOWFALL WILL LIKELY MELT AS IT CONTACTS THE GROUND. 2 TO 4 INCHES OF SNOWFALL ARE POSSIBLE BY MONDAY AFTERNOON...ESPECIALLY ON THE RIDGETOPS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
4 follow-up statements
000 WWUS44 KMRX 050315 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 PM EST SUN DEC 4 2005 ...HEAVY SNOWFALL POSSIBLE ON MONDAY ACROSS SOUTHWEST VA AND THE MOUNTAINS OF NORTHEAST TN... .A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE DEEP SOUTH TONIGHT AND MOVE ACROSS THE CAROLINAS ON MONDAY MORNING. THE TRACK OF THIS SYSTEM IS EXPECTED TO BRING COLD AIR SOUTHWARD INTO THE SOUTHERN APPALACHIAN REGION. THIS COLD AIR WILL RESULT IN THE POSSIBILITY OF HEAVY SNOW...MAINLY ACROSS SOUTHWEST VA AND THE MOUNTAINS OF NORTHEAST TN. THE SNOWFALL INTENSITY SHOULD PEAK DURING THE MORNING HOURS ON MONDAY. TNZ018-043-045-047-VAZ001-002-005-006-008-051115- /O.CON.KMRX.WS.W.0002.051205T0900Z-051205T2100Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...JONESVILLE...WISE...GATE CITY...LEBANON... ABINGDON 1015 PM EST SUN DEC 4 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY. OCCASIONAL RAIN WILL CHANGE TO SNOW TOWARDS SUNRISE TONIGHT. THIS SNOW MAY MIX WITH SLEET AT TIMES DURING THE DAY ON MONDAY. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE VALLEYS BY MONDAY AFTERNOON...WITH 6 TO 9 INCHES POSSIBLE ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TNZ041-072-074-051115- /O.CON.KMRX.WW.Y.0001.051205T0900Z-051205T2100Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 1015 PM EST SUN DEC 4 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY. OCCASIONAL RAIN WILL CHANGE TO SNOW TOWARDS SUNRISE TONIGHT. THIS SNOW MAY MIX WITH SLEET AND RAIN AT TIMES DURING THE DAY ON MONDAY. TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE... MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ012>017-035-042-044-046-051115- /O.CON.KMRX.WW.Y.0001.051205T0900Z-051205T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... GREENEVILLE...JOHNSON CITY...ELIZABETHTON 1015 PM EST SUN DEC 4 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY. OCCASIONAL RAIN WILL CHANGE TO SNOW TOWARDS SUNRISE TONIGHT. THIS SNOW MAY MIX WITH RAIN AND SLEET DURING THE DAY ON MONDAY. TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THE VALLEYS OF NORTHEAST TN...WITH 1 TO 3 INCHES POSSIBLE ACROSS THE CUMBERLAND PLATEAU. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ DMG
000 WWUS44 KMRX 050803 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 303 AM EST MON DEC 5 2005 ...ACCUMULATING SNOWFALL AND ICY ROAD CONDITIONS TODAY AND EARLY TONIGHT ACROSS SOUTHWEST VA AND MUCH OF NORTHEAST TN... .A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS GEORGIA AND SOUTH CAROLINA TODAY AND INTO THE ATLANTIC TONIGHT. THE TRACK OF THIS SYSTEM WILL DRAWN COLD AIR SOUTHWARD INTO THE SOUTHERN APPALACHIAN REGION. THIS COLD AIR WILL MIX WITH MOISTURE FROM THE SOUTH AND RESULT IN A RAIN AND SNOW MIX THAT WILL TAPER OFF AS ALL SNOW. TNZ018-043-045-047-VAZ001-002-005-006-008-051615- /O.CAN.KMRX.WS.W.0002.051205T0900Z-051205T2100Z/ /O.NEW.KMRX.SN.Y.0002.051205T0900Z-051206T0200Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...JONESVILLE...WISE...GATE CITY...LEBANON... ABINGDON 303 AM EST MON DEC 5 2005 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. A RAIN AND SNOW MIX WILL CHANGE TO SNOW BY THIS AFTERNOON. THIS SNOW MAY MIX WITH SLEET AT TIMES. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ041-072-074-051615- /O.EXT.KMRX.WW.Y.0001.051205T0900Z-051206T0200Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 303 AM EST MON DEC 5 2005 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. OCCASIONAL RAIN WILL MIX WITH SNOW EARLY TODAY. THIS SNOW MAY MIX WITH SLEET AND RAIN AT TIMES DURING THE DAY ON MONDAY. TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE... MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ TNZ012>017-035-042-044-046-051615- /O.EXT.KMRX.WW.Y.0001.051205T0900Z-051206T0200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... GREENEVILLE...JOHNSON CITY...ELIZABETHTON 303 AM EST MON DEC 5 2005 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. OCCASIONAL RAIN WILL MIX WITH SNOW AND SLEET EARLY TODAY BECOMING ALL SNOW LATER THIS AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
000 WWUS44 KMRX 080329 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1029 PM EST WED DEC 7 2005 ...WINTER STORM POSSIBLE THURSDAY AND THURSDAY NIGHT... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK INTO THE REGION ON THURSDAY...SPREADING MOISTURE INTO THE SOUTHERN APPALACHIANS REGION THROUGH THURSDAY NIGHT. A COLD RIDGE OF HIGH PRESSURE WILL REMAIN ENTRENCHED OVER THE MID ATLANTIC STATES THURSDAY. A MIX WITH RAIN...SLEET...FREEZING RAIN AND SNOW WILL BE POSSIBLE AT TIMES...BEFORE CHANGING TO PREDOMINATELY SNOW BY THURSDAY NIGHT IN THE WINTER STORM WATCH AREA. TNZ018-043-045-047-VAZ002-006-008-081000- /O.CON.KMRX.WS.A.0002.051208T1500Z-051209T1200Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...WISE...LEBANON...ABINGDON 1029 PM EST WED DEC 7 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 10 AM EST THURSDAY THROUGH FRIDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 10 AM EST THURSDAY THROUGH FRIDAY MORNING. A MIX OF LIGHT FREEZING RAIN...RAIN...SLEET AND SNOW IS EXPECTED TO FALL ACROSS THE AREA THURSDAY AFTERNOON BEFORE CHANGING TO SNOW BY THURSDAY NIGHT. SNOWFALL ACCUMULATIONS MAY TOTAL FROM 2 TO 4 INCHES...WITH LIGHT ICE ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...AND/OR ICE ACCUMULATIONS. FUTURE DRIVING CONDITIONS MAY BECOME HAZARDOUS...SO CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TG/DGS
000 WWUS44 KMRX 080753 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 253 AM EST THU DEC 8 2005 ...THE BULK OF PRECIPITATION TODAY AND TONIGHT WILL BE IN THE FORM OF RAIN ALLOWING THE WINTER STORM WATCH TO BE CANCELLED... .PRECIPITATION WILL MOVE NORTHEAST UP THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY AND PEAK AFTER MIDNIGHT ACROSS THE AREA. A WINTRY MIX WILL LIKELY OCCUR ALONG THE LEADING EDGE OF THE PRECIPITATION SHIELD. THE PERIODS OF SNOW...SLEET AND FREEZING RAIN IF THEY DO MATERIALIZE WILL BE BRIEF. A COLD RAIN WILL WORK ITS WAY INTO THE AREA THIS AFTERNOON AND BECOME WIDESPREAD TONIGHT. THE RAIN WILL CHANGE TO SNOW IN THE OVERNIGHT HOURS. THE PERIODS OF SNOW WILL BE BRIEF BUT LIGHT ACCUMULATIONS ARE STILL EXPECTED ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. TEMPERATURES WILL DROP DRAMATICALLY LATE TONIGHT AND ROADWAYS WILL BECOME ICY. TNZ018-043-045-047-VAZ002-006-008-080900- /O.CAN.KMRX.WS.A.0002.051208T1500Z-051209T1200Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-WISE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...WISE...LEBANON...ABINGDON 253 AM EST THU DEC 8 2005 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER STORM WATCH. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Dec 4, 2:41 PM EST, 44 minutes earlier.
Area forecast discussion, Dec 4, 2:41 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
241 PM EST SUN DEC 4 2005
.SHORT TERM...(TONIGHT AND MONDAY)...LATEST MODEL RUNS HAVE PROVIDED
VERY LITTLE CLARIFICATION FOR UPCOMING EVENT. THERES GENERAL
AGREEMENT ON DEVELOPMENT OF A WAVE ON COLD FRONT NEAR THE GULF COAST
AND MOVING IT NORTHEAST TONIGHT. THERE ARE CRITICAL DIFFERENCES
IN THE TRACK HOWEVER...SO CONFIDENCE REMAINS LOW. NAM TRACKS SURFACE
LOW JUST SOUTH AND EAST OF THE FORECAST AREA WHICH IS VERY FAVORABLE
FOR A POTENTIAL HEAVY SNOW EVENT SYNOPTICALLY. HOWEVER...THE GFS
SUPPRESSES THE TRACK FARTHER SOUTH AND EAST RESULTING IN MOST OF THE
PRECIP OCCURRING ON THE EASTERN SIDE OF THE APPALACHIANS. THE
CANADIAN GEM GENERALLY LENDS SUPPORT TO THE GFS SOLUTION.
INCLINATION IS TO FAVOR SHORT-RANGE ENSEMBLES (SREF) WHICH APPEARS
TO REPRESENT A REASONABLY GOOD COMPROMISE OF SOLUTIONS. BASED ON
THIS SOLUTION...WARNING CRITERIA WOULD BE REACHED IN OUR SW VIRGINIA
COUNTIES AND THE NORTHERN MOUNTAINS. ADVISORY CRITERIA APPEARS
POSSIBLE IN NE TENNESSEE AND NORTHERN PLATEAU AND POSSIBLY CENTRAL
MOUNTAINS...ALTHOUGH FORECAST SOUNDINGS WOULD TEND TO FAVOR MIX. FOR
TEMPS...GENERALLY WENT SLIGHTLY COOLER THAN GFS GUIDANCE VALUES.
.LONG TERM...(MON NIGHT THROUGH SUN)...ANY LINGERING SNOW SHOWERS
EARLY MON NIGHT SHOULD DIMINISH AND END BY TUE MORNING. MODELS HAVE
COME INTO SOMEWHAT BETTER AGREEMENT FOR THE LONGER TERM...WILL
GENERALLY FOLLOW HPC SOLUTION WHICH KEEPS THINGS DRY...WITH TEMPS
BELOW CLIMO FOR THE MOST PART. GFS IS SHOWING POSSIBILITY OF A
SYSTEM BRINGING PRECIP BY SUN...BUT WITH IT BEING DAY 7 WILL LEAVE
IT OUT FOR NOW AND WAIT TO SEE IF OTHER MODELS AND LATER RUNS
CONFIRM. WILL NOT STRAY FAR FROM GFS MOS TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 41 44 26 48 / 100 80 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 38 40 25 43 / 90 80 20 10
OAK RIDGE, TN 38 40 25 43 / 90 80 20 10
TRI CITIES AIRPORT, TN 35 37 23 40 / 90 90 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WARNING FROM 4 AM MONDAY TO 4 PM MONDAY FOR THE
FOLLOWING ZONES: JOHNSON...SOUTHEAST CARTER...SOUTHEAST
GREENE...AND UNICOI.
WINTER WEATHER ADVISORY FROM 4 AM MONDAY TO 4 PM MONDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...CAMPBELL...
CLAIBORNE...COCKE SMOKY MOUNTAINS...HANCOCK...HAWKINS...
MORGAN...NORTHWEST CARTER...NORTHWEST GREENE...SCOTT TN...
SEVIER SMOKY MOUNTAINS...SULLIVAN...AND WASHINGTON TN.
VA...WINTER STORM WARNING FROM 4 AM MONDAY TO 4 PM MONDAY FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...AND
WISE.
&&
LCM/LDWHazardous weather outlook, Dec 4, 5:30 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST SUN DEC 4 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 945 PM EST (845 PM CST) SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION TODAY AND TONIGHT. COLDER AIR MOVING IN BEHIND THE FRONT WILL CHANGE ASSOCIATE RAIN TO SNOW...ESPECIALLY OVER NORTHERN AREAS AND THE EAST TENNESSEE MOUNTAINS. SNOW AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE IN THESE LOCATIONS AND A WINTER STORM WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH REMAINS IN EFFECT THOUGH MONDAY FOR SOUTHWEST VIRGINIA AND THE EAST TENNESSEE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
In the hours before
Local storm report, Dec 4, 10:36 AM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1036 AM EST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG N JASPER 35.06N 85.63W
12/04/2005 MARION TN LAW ENFORCEMENT
ONE TREE DOWN IN JASPER. ONE TREE DOWN AT WHITWELL
MOUNTAIN NEAR WHITWELL. HAIL OF UNKNOWN SIZE.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 2:27 AM EST | Severe Thunderstorm Warning | MRX | Marion | 33 min |
| Dec 4, 4:35 AM EST | Winter Storm Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 11 hr |
| Dec 4, 3:25 PM EST | Winter Weather Advisory | MRX | Blount, Campbell, Carter, Claiborne, Cocke, Greene and 7 more | 23 hr |
Nearby
Winter Storm Warnings in Virginia, 2005Winter Storm Warnings in Tennessee, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.